MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JL4 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JL4 100CM; CATHETER, PERCUTANEOUS
Model Number 67000400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during a medical procedure a brite tip guiding catheter (6f 0.070 jl4 100cm) was requested by the hemodynamicist at the time of uncovering it is observed that the catheter was fractured (cracked).The device was not used in the patient.Another catheter was requested for the procedure.There was no reported patient injury.The device was properly stored and opened in sterile field.There were no complications.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: b4, g3, g6, h1, h2 and h6.As reported, during a medical procedure a brite tip guiding catheter (6f 0.070 jl4 100cm) was requested by the hemodynamicist at the time of uncovering it is observed that the catheter was fractured (cracked).The device was not used in the patient.Another catheter was requested for the procedure.There was no reported patient injury.The device was properly stored and opened in the sterile field.There were no complications.A non- sterile catheter ¿6f.070 jl4 100cm¿ was received for analysis.The catheter was visually inspected observing several kinked/bent conditions located approximately 29, 31 and 66 cm from the distal tip.No other damages or anomalies were noted.Inner diameter (id) and outer diameter (od) measurements were taken and were found within specification.A product history record (phr) review of lot 18069032 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by customer as ¿brite tip/distal tip ¿ catheters ~ cracked - during prep¿ was not confirmed, the distal tip does not present any cracked condition.However, the returned unit presented with several kinked/bent conditions on the body/shaft.The exact cause of these damages could not be conclusively determined during the analysis.Shipping, storage, or handling factors may have contributed to the observed damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use open or damaged packages.Remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 JL4 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes SC 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key13972097
Report Number9616099-2022-05497
Device Sequence Number4895660
Product Code DQY
UDI-Device Identifier20705032019887
UDI-Public20705032019887
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number67000400
Device Catalogue Number67000400
Device Lot Number18069032
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/24/2022
06/24/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/03/2022
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER
Patient SexUnknown